Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 122, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 14, 2007, 7:30 PM CDT for Russell County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 7:30 PM CDT (00:30 UTC)
- Expired
- Apr 14, 2007, 7:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 150030
TORBMX
ALC113-150045-
/O.NEW.KBMX.TO.W.0122.070415T0030Z-070415T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 745 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
SOUTHEASTERN RUSSELL COUNTY...ABOUT 16 MILES SOUTHWEST OF FORT
BENNING SOUTH...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3218 8507 3210 8504 3212 8501 3223 8492
3230 8493
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 7:07 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 14, 7:07 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 707 PM CDT SAT APR 14 2007 .UPDATE...AVIATION AND EVENING DISCUSSION HAS BEEN UPDATED. && .DISCUSSION... DID SOME MINOR TWEAKS TO THE FORECAST TO ADJUST POPS TONIGHT. WILL PROBABLY DO A COUPLE OF MORE UPDATES AFTER WE CLEAR THE TORNADO WATCH AND THE LAKE WIND ADVISORY. && .AVIATION...00Z TAF DISCUSSION. COLD FRONT CONTINUES TO MOVE ACROSS CENTRAL ALABAMA. SITES MGM AND TOI WILL HAVE THE MORE SIGNIFICANT AVIATION PROBLEMS THROUGH 06Z TONIGHT. BRIEF PERIODS OF LIFR WILL BE POSSIBLE DUE TO LOW VISIBILITIES. OTHERWISE...LOW CEILINGS THROUGH THE REST OF TONIGHT WILL KEEP ALL SITES AT IFR. THIS IS EXPECTED TO CONTINUE THROUGH 15Z TOMORROW AT LEAST. IN ADDITION TO THE CLOUDS...WINDS WILL BEGIN TO PICK UP AFTER THE FRONT MOVES THROUGH. PEAK GUSTS TOMORROW COULD REACH 30 KNOTS BETWEEN 18Z AND 23Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY FOR THE ENTIRE AREA UNTIL 9 PM TONIGHT. && 10/ARM
Hazardous weather outlook, Apr 14, 4:34 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 434 PM CDT SAT APR 14 2007 ALZ011>015-017>050-151200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 434 PM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT OF SEVERE STORMS WILL BE CONFINED TO AREAS EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THIS AREA THROUGH 7 PM CDT. THE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. ELSEWHERE...A COLD FRONT WILL MOVE ACROSS ALABAMA THIS EVENING...AND MAY TRIGGER A FEW STRONG THUNDERSTORMS ACROSS AREAS WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ALABAMA.
In the hours before
Local storm report, Apr 14, 3:33 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 13 W AUTAUGAVILLE 32.43N 86.88W
04/14/2007 DALLAS AL LAW ENFORCEMENT
TREES REPORTED DOWN ON HWY 14, TWO MILES FROM DALLAS CO
LINE. CALL FROM 911 VIA EMA
0330 PM NON-TSTM WND GST FORT DEPOSIT 31.99N 86.58W
04/14/2007 E45.00 MPH LOWNDES AL AMATEUR RADIO
REPORT OF WIND GUST THROUGH HAM RADIO OPERATOR
&&
SUNGERLocal storm report, Apr 14, 3:49 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG FORT DEPOSIT 31.99N 86.58W
04/14/2007 LOWNDES AL EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN WITH LOCALIZED
FLOODING AROUND TOWN.
0342 PM TORNADO MONTGOMERY 32.35N 86.28W
04/14/2007 MONTGOMERY AL BROADCAST MEDIA
UNCONFIRMED REPORTS FROM WAKA IN MONTGOMERY OF TORNADO ON
THE GROUND NEAR SOUTHERN AND WOODLEY RDS. THROUGH CHAT.
0345 PM LIGHTNING AUBURN 32.59N 85.48W
04/14/2007 LEE AL PUBLIC
HOUSE STRUCK BY LIGHTNING IN AUBURN. 546 MERIMOUNT AVE.
&&
SUNGERLocal storm report, Apr 14, 5:08 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 12 SE MONTGOMERY 32.23N 86.14W
04/14/2007 E60 MPH MONTGOMERY AL AMATEUR RADIO
ESTIMATED WIND GUST UP TO 60 MPH WITH TORRENTIAL
DOWNPOURS NEAR CR 82 AND US 231 NEAR THE CITY OF PIKE
ROAD.
&&
SUNGERLocal storm report, Apr 14, 6:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TORNADO 16 S UNION SPRINGS 31.91N 85.71W
04/14/2007 BULLOCK AL BROADCAST MEDIA
UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
SOUTHERN BULLOCK CO.
&&
SUNGERLocal storm report, Apr 14, 6:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TORNADO 16 S UNION SPRINGS 31.91N 85.71W
04/14/2007 BULLOCK AL BROADCAST MEDIA
UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
SOUTHERN BULLOCK CO.
&&
SUNGERSpecial weather statement, Apr 14, 7:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT SAT APR 14 2007 ALZ029-150030- RANDOLPH- 703 PM CDT SAT APR 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 730 PM CDT... AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF WEDOWEE...MOVING EAST AT 30 MPH. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:47 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 17 hr |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.